|| Checking for direct PDF access through Ovid
To report the first histological characterization of microcyst-like epithelial keratopathy (MEK) associated with depatuxizumab mafodotin (ABT-414).Case report.A 35-year-old man with glioblastoma multiforme participating in a phase III trial of the antibody–drug conjugate ABT-414 developed a large corneal abrasion from complications of MEK. Confocal imaging showed multiple large, round, hyperreflective lesions. Epithelial debridement was performed. Immunohistochemistry of the diseased epithelium showed IgG-positive granular cytoplasmic inclusions and increased cell apoptosis. With discontinuation of topical steroids, frequent lubrication, bandage contact lenses, and reduction in dose to maintenance therapy, the patient experienced symptomatic improvement. However, the MEK lesions recurred after debridement.ABT-414 accumulates in the basal corneal epithelium resulting in MEK due to increased apoptosis. Frequent lubrication and bandage contact lenses can provide symptom relief.